Florida, 2001

Damaging Wind in Florida, October 13, 2001

October 13, 2001 · NWS MOB · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Oct 13, 3:42 PM CST, 53 minutes earlier.

Area forecast discussion, Oct 13, 3:42 PM CST, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
442 PM CDT SAT OCT 13 2001

SQUALL LINE RACING WEST TO EAST THROUGH THE FORECAST AREA WITH TWO
TORNADO WATCHES IN EFFECT UNTIL 6 PM.  NOT TOO MUCH TIME TO DISCUSS
DETAILS OF FORECAST...BUT HAVE BASICALLY SPLIT ZONES WEST/EAST TO
COVER POPS AND WIND SHIFT.  MENTION OF SEVERE WEATHER HAS BEEN LEFT
IN THE FORECAST FOR THIS EVENING ACROSS THE ENTIRE CWA.  CATEGORICAL
POPS WILL REMAIN IN THE FORECAST OVERNIGHT...MAINLY SOUTHEAST OF
INTERSTATE-65...WITH DECREASING CHANCES OVERNIGHT TO THE NORTHWEST
OF THE HIGHWAY.

CLEARED SKIES OUT FOR SUNDAY WITH WINDS BECOMING NORTHWEST AROUND 15
MPH.  DRY AND COOL THROUGH MIDWEEK...THEN CONTINUED TO DRY WITH A
WARMING TREND LATER IN THE WEEK.

MARINE...WILL KEEP WINDS AND SEAS HIGH AS PRESSURE GRADIENT WILL
CONTINUE TO TIGHTEN AHEAD OF APPROACHING COLD FRONT.  GUST TO NEAR
GALE FORCE WILL BE MENTIONED FOR TONIGHT.  FROPA EXPECTED ON SUNDAY
MORNING WITH SCATTERED SHOWERS AND STORMS ENDING.

/22

PRELIM NUMBERS...
MOB UU 065/077 052/076 052 22+00
PNS UU 069/079 056/076 054 22+10
DTS UU 071/080 060/076 058 22+20
GZH UU 065/077 049/075 049 22+-0
2R0 UU 061/076 049/076 050 22+00
61A UU 065/076 049/076 049 22+00

.MOB...
AL...SCA GMZ630-650-670 TONIGHT.
FL...SCA GMZ655-675 TONIGHT.
MS...NONE.

In the hours before

Special weather statement, Oct 13, 11:27 AM CST, 5 hours 8 minutes before
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-132300-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
1227 PM CDT SAT OCT 13 2001

...A TORNADO WATCH IS IN EFFECT FOR SOUTHWEST ALABAMA AND THE EXTREME
WESTERN PORTIONS OF THE FLORIDA PANHANDLE UNTIL 600 PM CDT...

AN INTENSE UPPER LEVEL STORM SYSTEM WILL MOVE OUT OF TEXAS LATE
THIS AFTERNOON AND NORTHEAST ACROSS NORTHERN ALABAMA TONIGHT.
NUMEROUS SHOWERS WILL CONTINUE TO DEVELOP IN DEEP GULF MOISTURE AND
AN UNSTABLE AIR MASS OVER THE AREA THROUGH TONIGHT.

THIS STORM SYSTEM WILL LIKELY SPAWN A LINE OF STRONG AND SEVERE
THUNDERSTORMS THAT WILL MOVE WEST TO EAST ACROSS THE AREA...WHILE
THE INDIVIDUAL STORMS MOVE RAPIDLY TO THE NORTHEAST. ISOLATED
TORNADOS WILL ACCOMPANY THE STORMS THAT DEVELOP IN ADVANCE OF THE
SQUALL LINE THIS AFTERNOON. IN ADDITION...THESE STORMS ARE CAPABLE
OF PRODUCING GUSTY WINDS AND BRIEF HEAVY RAIN. THE THREAT OF STRONG
DAMAGING WINDS AND POSSIBLY SOME LARGE HAIL WILL BE THE MAIN THREAT
WITH THE SQUALL LINE LATER THIS AFTERNOON AND EARLY THIS EVENING.
HOWEVER...THE POSSIBILITY OF AN ISOLATED TORNADO THREAT WILL REMAIN.

A HEAVY SURF ADVISORY IS IN EFFECT FROM DAUPHIN ISLAND TO DESTIN
THROUGH TONIGHT. MODERATE TO STRONG SOUTH WINDS OVER THE PAST COUPLE
OF DAYS HAS DEVELOPED SEAS OF NEAR 9 FEET AND HAS CAUSED TIDES TO
RUN ONE TO TWO FEET ABOVE NORMAL.

THERE IS ALSO A HIGH RISK OF RIP CURRENTS TODAY AS WELL. A RIP
CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN
A STRONG SWIMMER SEAWARD INTO DEEPER WATER.

STORM SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS IN SUPPORT OF
SEVERE WEATHER OPERATIONS IN THE WATCH AREA SHOULD ALREADY BE
ACTIVATED. ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT
EAST OF THE WATCH AREA WILL LIKELY BE REQUIRED LATER TODAY.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
MOBILE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/MOB.
Local storm report, Oct 13, 12:52 PM CST, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE, AL
152 PM CDT SAT OCT 13 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0130 PM    2 SW FOLEY                AL   TORNADO
10/13/01   BALDWIN                        LARGE TORNADO ON THE
                                          GROUND. REPORTED BY LAW
                                          ENFORCEMENT.

1238 PM    FORT MORGAN               AL   TORNADO
10/13/01   BALDWIN                        NEAR PLANTATION. REPORTED
                                          BY PUBLIC.

0730 AM    FAIRHOPE                  AL   WIND DAMAGE
10/13/01   BALDWIN                        ROOF OFF BARN ON PECAN ST.
                                          REPORTED BY EMA.

0733 AM    MONTROSE                  AL   WIND DAMAGE
10/13/01   BALDWIN                        TREES BLOWN DOWN ON
                                          SEVERAL HOUSES AND GARAGE
                                          DOOR BLOWN IN AT SCENIC
                                          HWY 98 AND CEDAR RD.

DE
Local storm report, Oct 13, 4:00 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE, AL
500 PM CDT SAT OCT 13 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0230 PM    DAPHNE                    AL   TORNADO
10/13/01   BALDWIN                        TORNADO TOUCHDOWN REPORTED
                                          BY EMA

0228 PM    PENSACOLA                 FL   TORNADO
10/13/01   ESCAMBIA                       TORNADO TOUCHDOWN ON ROUTE
                                          29 AROUND 6397 PENSACOLA
                                          BOULEVARD.
                                          REPORTED BY PENSACOLA
                                          FIRE DEPT.

304 PM    GULF BREEZE               FL   TORNADO
10/13/01   SANTA ROSA                     WATERSPOUT MOVED ONSHORE
                                          NEAR GULF BREEZE.
                                          REPORTED BY SANTA ROSA
                                          EMA OFFICIALS.

315 PM    WAYNESBORO                MS   WIND DAMAGE
10/13/01   WAYNE                          TREES DOWNED BY HIGH
                                          THUNDERSTORM WINDS.

342 PM    PERKINSTON                MS   1.75 INCH HAIL
10/13/01   STONE                          COVERED THE GROUND.
                                          REPORTED BY STONE COUNTY
                                          911.

400 PM    BUTLER                    AL   WIND DAMAGE
10/13/01   CHOCTAW                        SEVERAL REPORTS OF TREES
                                          DOWN ACROSS COUNTY.

443 PM    5 SW MILTON               FL   TORNADO
10/13/01   SANTA ROSA                     TORNADO REPORTED BY EMA
                                          OFFICIALS AT
                                          INTERSTATE 10...EXIT 7
                                          AT AVALON BOULEVARD.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Escambia

When
October 13, 4:35 PM CST to 4:40 PM CST
Where
Escambia County, Molino
Measured
60 kt (69 mph)
Property damage
$10,000
Reported by
EMERGENCY MANAGER
Coordinates
30.717, -87.317

Trees down west of Molino.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2001Every state in 2001This day in weather historyWarnings in Florida, October 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5270044.